Alert archive / Indiana / Winter Storm Warnings in 2008
Winter Storm Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Feb 11, 2008, 4:13 AM EST for 29 counties in Indiana. It took effect at Feb 11, 2008, 2:45 PM EST. It was in force for 14 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 11, 2008, 4:13 AM EST (09:13 UTC)
- In effect from
- Feb 11, 2008, 2:45 PM EST
- Expired
- Feb 12, 2008, 4:23 AM EST
- In force
- 14 hr
- Issued by
- NWS Indianapolis, IN
All 29 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 30 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 2:46 AM EST | SNOW 0.5 | Bedford, IN | LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WITH SLIGHT ICING. NO POWER OUTAGES OR ACCIDENTS REPORTED. |
| Feb 12, 2:47 AM EST | SNOW 0.3 | Bloomington, IN | MIXTURE OF LIGHT SNOW...SLEET AND LIGHT FREEZING RAIN WITH SLIGHT ICING. NO POWER OUTAGES OR ACCIDENTS REPORTED. |
| Feb 12, 2:48 AM EST | SNOW 0.4 | Seymour, IN | MIXTURE OF LIGHT SNOW...SLEET AND FREEZING RAIN WITH SLIGHT ICING. NO ACCIDENTS OR POWER OUTAGES REPORTED. |
| Feb 12, 2:49 AM EST | SLEET 0.2 | North Vernon, IN | MIXTURE OF SLEET AND LIGHT FREEZING RAIN. NO POWER OUTAGES OR ACCIDENTS REPORTED. ICING IS SLIGHT. |
| Feb 12, 2:50 AM EST | SLEET 0.1 | Vincennes, IN | MIXTURE OF SLEET AND LIGHT FREEZING RAIN. NO POWER OUTAGES NO ACCIDENTS REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 110913 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 AM EST MON FEB 11 2008 INZ037-039>042-045>049-053>057-060>065-067>072-111715- /O.UPG.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ /O.NEW.KIND.WS.W.0002.080212T0000Z-080213T0000Z/ BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 413 AM EST MON FEB 11 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO DEVELOP BY EARLY THIS EVENING ACROSS FAR SOUTHWESTERN PARTS OF THE AREA. SNOW WILL SPREAD NORTHWARDS ACROSS THE REST OF CENTRAL INDIANA OVERNIGHT TONIGHT. THE TIME FRAME FOR THE HEAVIEST SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. PRECIPITATION WILL CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDING DOWN DURING THE AFTERNOON HOURS AND ENDING BEFORE EVENING. PRECIPITATION IS EXPECTED TO MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN IN AREAS ALONG AND SOUTH OF INTERSTATE 70. CURRENT INDICATIONS ARE THAT AREAS NORTH OF INTERSTATE 70 SHOULD REMAIN PRIMARILY AS ALL SNOW DURING THIS EVENT. SNOWFALL ACCUMULATIONS ARE GENERALLY EXPECTED BETWEEN FOUR TO SEVEN INCHES IN THE WARNING AREA. ICE ACCUMULATION IN AREAS SOUTH OF INTERSTATE 70 WILL BE BETWEEN A TENTH AND QUARTER OF AN INCH...WITH THE GREATEST POTENTIAL FOR UP TO A QUARTER INCH OF ICE SOUTH OF A LINE FROM BICKNELL TO BEDFORD AND SEYMOUR. THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION TYPE AND AMOUNT THAT WILL FALL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-035-036-038-043-044-051-052-111715- /O.UPG.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ /O.NEW.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...TERRE HAUTE 413 AM EST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT...BEFORE TAPERING OFF DURING THE AFTERNOON HOURS ON TUESDAY. ACCUMULATIONS OF THREE TO SIX INCHES OF SNOW WILL BE POSSIBLE IN THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER...WITH HEAVIER AMOUNTS FARTHER EAST. SOME SLEET COULD MIX IN AT TIMES OVERNIGHT TONIGHT IN AREAS SOUTH OF INTERSTATE 70 BUT SNOW SHOULD REMAIN THE PRIMARY FORM OF PRECIPITATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JOHNSON
3 follow-up statements
000 WWUS43 KIND 111945 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 245 PM EST MON FEB 11 2008 ...WINTER STORM HEADED FOR MUCH OF CENTRAL INDIANA... .A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH FROM THE SOUTHERN PLAINS STATES TO WESTERN KENTUCKY BY TUESDAY MORNING. THE LOW WILL INTENSIFY AND PRODUCE WINTER WEATHER ACROSS MUCH OF INDIANA. SNOW IS EXPECTED TO BEGIN ACROSS CENTRAL INDIANA BY THE MIDDLE PART OF THE EVENING AND CONTINUE OVERNIGHT AND INTO TUESDAY. SOME WARMER AIR MAY REACH SOUTHERN PARTS OF CENTRAL INDIANA AND PRODUCE A MIXTURE OF SLEET...SNOW AND FREEZING RAIN EARLY ON TUESDAY. THE LOW WILL PUSH NORTHEAST THROUGH THE OHIO VALLEY ON TUESDAY AND SNOW IS WILL SLOWLY TAPER OFF THROUGH THE COURSE OF THE DAY. INZ051-052-120400- /O.UPG.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/ /O.EXA.KIND.WS.W.0002.080212T0000Z-080213T0000Z/ VIGO-CLAY- INCLUDING THE CITY OF...TERRE HAUTE 245 PM EST MON FEB 11 2008 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT. THE TIME FRAME FOR THE HEAVIEST SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. ACCUMULATIONS OF 4 TO 8 INCHES OF SNOW WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ037-039>042-045>049-053>057-060>065-067>072-120400- /O.CON.KIND.WS.W.0002.080212T0000Z-080213T0000Z/ BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 245 PM EST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... SNOW IS EXPECTED TO DEVELOP THIS EVENING ACROSS FAR SOUTHWESTERN PARTS OF CENTRAL INDIANA. SNOW WILL SPREAD NORTHWARDS ACROSS THE REST OF CENTRAL INDIANA OVERNIGHT. THE TIME FRAME FOR THE HEAVIEST SNOW SHOULD BE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. SNOW WILL CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDING DOWN DURING TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES WILL BE POSSIBLE. PRECIPITATION MAY MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN IN AREAS ALONG AND SOUTH OF A SULLIVAN...BLOOMINGTON...GREENSBURG LINE. UP TO ONE QUARTER OF AN INCH OF ICING WILL BE POSSIBLE. THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION TYPE AND AMOUNT THAT WILL FALL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-035-036-038-043-044-120400- /O.CON.KIND.SN.Y.0001.080212T0000Z-080213T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE 245 PM EST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... SNOW WILL DEVELOP ACROSS THE AREA LATER THIS EVENING AND CONTINUE OVERNIGHT. BEFORE TAPERING OFF DURING THE AFTERNOON HOURS ON TUESDAY. ACCUMULATIONS OF THREE TO FIVE INCHES OF SNOW WILL BE POSSIBLE IN THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER...WITH HEAVIER AMOUNTS FARTHER EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 120239 AAA WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 939 PM EST MON FEB 11 2008 ...WINTER STORM HEADED FOR MUCH OF CENTRAL INDIANA... .A LOW PRESSURE SYSTEM IS EXPECTED TO PUSH FROM THE SOUTHERN PLAINS STATES TO WESTERN KENTUCKY BY TUESDAY MORNING. THE LOW WILL INTENSIFY AND PRODUCE WINTER WEATHER ACROSS MUCH OF INDIANA. SNOW IS EXPECTED TO BECOME HEAVIEST OVERNIGHT AND INTO TUESDAY MORNING. SOME WARMER AIR ALOFT MAY REACH SOUTHERN PARTS OF CENTRAL INDIANA AND PRODUCE A MIXTURE OF SLEET...SNOW AND FREEZING RAIN EARLY ON TUESDAY. THE LOW WILL PUSH NORTHEAST THROUGH THE OHIO VALLEY ON TUESDAY AND SNOW IS WILL SLOWLY TAPER OFF THROUGH THE COURSE OF THE DAY. INZ037-039>042-045>049-051-052-121045- /O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/ /O.EXA.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/ BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...ANDERSON...MUNCIE...INDIANAPOLIS... TERRE HAUTE 939 PM EST MON FEB 11 2008 ...SNOW ADVISORY IN EFFECT UNTIL 7 PM EST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. ACCUMULATIONS OF TWO TO FOUR INCHES OF SNOW WILL BE POSSIBLE IN THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER...WITH HEAVIER AMOUNTS FARTHER EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ053>057-060>065-067>072-121045- /O.CON.KIND.WS.W.0002.000000T0000Z-080213T0000Z/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...SHELBYVILLE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 939 PM EST MON FEB 11 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. SNOW WILL CONTINUE THROUGH MUCH OF THE DAY ON TUESDAY...BEFORE WINDING DOWN DURING TUESDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE POSSIBLE. PRECIPITATION MAY MIX WITH AND CHANGE TO SLEET AND FREEZING RAIN IN AREAS ALONG AND SOUTH OF A SULLIVAN...BLOOMINGTON...GREENSBURG LINE. UP TO ONE QUARTER OF AN INCH OF ICING WILL BE POSSIBLE. THE EXACT TRACK OF THIS STORM REMAINS IN QUESTION AND SMALL CHANGES IN THE TRACK OF THE STORM COULD ALTER THE PRECIPITATION TYPE AND AMOUNT THAT WILL FALL. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ INZ021-028>031-035-036-038-043-044-121045- /O.CON.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- TIPTON-VERMILLION-PARKE- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE 939 PM EST MON FEB 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. ACCUMULATIONS OF ONE TO THREE INCHES OF SNOW WILL BE POSSIBLE IN THE ADVISORY AREA. LIGHTEST AMOUNTS ARE EXPECTED NEAR THE ILLINOIS BORDER...WITH HEAVIER AMOUNTS FARTHER EAST. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KIND 120923 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 423 AM EST TUE FEB 12 2008 ...WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR THE SOUTHERN THIRD OF INDIANA... .A MIXTURE OF SNOW...FREEZING RAIN AND SLEET WILL CAUSE HAZARDOUS WEATHER WEATHER TODAY OVER SOUTHERN INDIANA. INZ060>065-067>072-121730- /O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/ /O.NEW.KIND.WW.Y.0002.080212T0923Z-080213T0000Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 423 AM EST TUE FEB 12 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE ADVISORY IS FOR AN AREA SOUTH OF A VINCENNES..BLOOMINGTON TO NORTH VERNON LINE. THE WINTER STORM WARNING HAS BEEN CANCELLED. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL CONTINUE THIS MORNING OVER THE SOUTHERN THIRD OF INDIANA. THE SNOW MAY ACCUMULATE UP TO 1 INCH WITH UP TO 2 TENTHS OF AN INCH OF FREEZING RAIN. THIS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS IN THE AREA. THE PRECIPITATION WILL BEGIN WINDING DOWN THIS AFTERNOON BEFORE ENDING BY THIS EVENING. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ INZ053>057-121030- /O.CAN.KIND.WS.W.0002.000000T0000Z-080213T0000Z/ OWEN-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITY OF...SHELBYVILLE 423 AM EST TUE FEB 12 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER STORM WARNING. A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING DRIZZLE WILL CONTINUE OVER THE AREA TODAY. THERE WILL BE ONLY MINOR ACCUMULATIONS. THERE WILL BE SOME SLICK SPOTS ON ROADS ESPECIALLY DURING THE MORNING. $$ INZ021-028>031-035>049-051-052-121030- /O.CAN.KIND.SN.Y.0001.000000T0000Z-080213T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE 423 AM EST TUE FEB 12 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE SNOW ADVISORY. A MIXTURE OF LIGHT SNOW...SLEET AND FREEZING DRIZZLE WILL CONTINUE OVER THE AREA TODAY. THERE WILL BE ONLY MINOR ACCUMULATIONS. THERE WILL BE SOME SLICK SPOTS ON ROADS ESPECIALLY DURING THE MORNING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 3:44 AM EST, 29 minutes earlier.
Area forecast discussion, Feb 11, 3:44 AM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 344 AM EST MON FEB 11 2008 .DISCUSSION... FORECAST FOCUS IS ON WINTER STORM BEGINNING TONIGHT. THE CURRENT SURFACE MAP SHOWED HIGH PRESSURE STRETCHING FROM INDIANA NORTHWARD INTO MINNESOTA. THERE WERE A SERIES OF WEAK LOW PRESSURE SYSTEMS ALONG THE FRONT RANGE OF THE ROCKIES. ALOFT AT H5 THERE WAS A GENERAL TROUGHING OVER THE EASTERN HALF OF THE CONUS WITH RIDGING OVER THE WEST COAST. A STRONG SHORTWAVE TROUGH WAS OVER CENTRAL MONTANA AND SLIDING TO THE SOUTHWEST INTO THE BROAD TROUGH. THE MODELS WERE FAIRLY SIMILAR IN THE GENERAL EVOLUTION OF THE PATTERN. HOWEVER THE NAM WAS FASTER IN THE MOVEMENT OF THE SYSTEM. THE GFS LINED UP MUCH BETTER WITH OTHER MODELS...THE SREF AND ECMWF WERE CLOSER TO THE GFS THAN THE NAM. AND THEREFORE WILL SIDE WITH THE GFS SOLUTION REGARDING THIS POTENTIAL WINTER STORM. THE MAIN DIFFERENCES WITH USING THE GFS SOLUTION WERE THAT THE GFS WAS A TOUCH FARTHER NORTH WITH ITS LOCATION OF HEAVIEST QPF. THE NAM SHOWED THE HEAVIEST QPF ALONG AND SOUTH OF THE OHIO RIVER WHILE THE GFS AXIS OF HEAVIEST QPF WAS OVER SOUTHWESTERN INDIANA. HOWEVER...WENT WITH THE HPC QPF OVER THE MODEL FIELDS...AND THE HPC VALUES WERE CONSIDERABLY LOWER THAN THE MODELS. THE OTHER MAIN DIFFERENCE IS THAT THE NAM IS QUICKER TO MOVE THE SYSTEM EAST. IT HAD A MUCH FARTHER NORTH TRACK OF THE H5 LOW AND ALSO HAD A DEEPER H5 SYSTEM. AGAIN THIS WAS NOT SUPPORTED THROUGH A CONSENSUS...WHICH THE GFS HAD WITH SEVERAL OTHER MODELS. FOR TODAY...OVERRUNNING OF THE COLD ARCTIC AIR IN INDIANA WILL TAKE PLACE ALL DAY. MID LEVEL MOISTURE IS ALREADY STREAMING IN AND BRINGING CLOUDS. THIS WILL CONTINUE ALL DAY...AND SO HIGHS WILL STRUGGLE TO MUCH BETTER THAN TEENS OR LOWER 20S...GIVEN THE FACT THAT IT IS ONLY IN THE SINGLE NUMBERS NOW AND CLOUDS ARE EXPECTED ALL DAY. THE GFS SHOWS A SMALL SWATH OF LIGHT SNOW BY 18Z FROM A VORT MAX OVER IOWA RIGHT NOW. DESPITE THE EXTREMELY DRY AIR...SOME LIGHT SNOW HAS BEEN REPORTED IN SURFACE OBS IN IOWA. WILL MAKE A LAST SECOND DECISION ON WHETHER OR NOT TO INCLUDE POPS FROM THE WEAK NORTHERN SYSTEM BASED ON UPDATE SURFACE OBS. OTHERWISE...WILL CONTINUE THE IDEA THAT THE ATMOSPHERE WILL TAKE QUITE SOME TIME TO MOISTEN UP BEFORE PRECIP STARTS. BY 00Z A FAIRLY DEEP AND CONCENTRATED LAYER OF FRONTOGENESIS IN THE LOW AND MID LEVELS SHOULD HELP TO FORCE AND FOCUS PRECIPITATION TO DEVELOP IN THE SOUTHWEST ZONES. AT ONSET...P TYPE SHOULD BE ALL SNOW. ESPECIALLY GIVEN THE LOW SURFACE DEWPOINTS WHICH WILL ALLOW FOR VERY EFFECTIVE EVAPORATIVE COOLING OF THE COLUMN. OVERNIGHT TONIGHT...PRECIP WILL CRANK UP IN EARNEST AFTER 00Z AND SPREAD NORTHWARD BY 06Z. STRONG FRONTOGENESIS IS SHOWN OVER THE SOUTH CENTRAL PORTION OF THE AREA...WHICH IS INDEED WHERE THE HEAVIEST QPF WILL FALL. BY 06Z THE GFS SHOWS A WARM FRONT STILL WELL SOUTH OF THE AREA AND SO MOST OF THE PRECIP WILL STILL BE SNOW. HOWEVER SOME WARM AIR WILL BEGIN TO WORK INTO THE SOUTHWEST ZONES BY 06Z AND SO SLEET SHOULD BEGIN TO MIX IN THERE. OTHERWISE...VERY HIGH RATIOS OF SNOW TO LIQUID ARE EXPECTED GIVEN TEMPS IN THE TEENS AND LOW 20S. THE MODEL SOUNDINGS INDICATE THAT BY 12Z PRECIP SHOULD BE ALL IN THE FORM OF SLEET AND FREEZING RAIN IN THE FAR SOUTH AS TEMPS AROUND 900MB WARM TO ABOVE 0C. FARTHER NORTH...THE CENTRAL AND NORTHERN PARTS OF THE AREA SHOULD BE ALL SNOW BY DAYBREAK TUESDAY. AFTER 12Z TUESDAY...THE GFS SHOWS THE LOW TRACKING UP THE OHIO RIVER AND TO THE EAST. THIS WOULD FAVOR CHANGE OVER BACK TO ALL SNOW IN WESTERN AREAS BY 18Z. IN THE SOUTHEAST...MUCH WARMER AIR WILL WORK UP AHEAD OF THE H8 LOW TRACKING NEAR INDY. THIS WILL ALLOW FOR SOME FREEZING RAIN AND EVEN JUST RAIN TO MIX IN FOR THE SOUTHEAST ZONES DURING THE MORNING HOURS ON TUESDAY. THE SOUNDINGS SUGGEST THE IT SHOULD REMAIN ALL SNOW FROM I-70 NORTHWARD. TEMPERATURES SHOULD COOL THROUGH THE AFTERNOON AS COLDER AIR WORKS IN BEHIND THE LOW. TOTAL SNOWFALL IS EXPECTED GENERALLY FOUR TO SEVEN INCHES. SOME ICING OF A TENTH OR TWO WILL BE POSSIBLE IN THE SOUTHERN TWO TIERS OF COUNTIES. WITH ALL THIS IN MIND...WILL GO WITH A WINTER STORM WARNING FOR ALL AREAS EXCEPT NORTHWESTERN COUNTIES. IN THAT AREA...SNOW OF THREE TO FIVE INCHES WILL NOT BE ACCOMPANIED BY ANY ICE SO JUST A SNOW ADVISORY THERE. COULD POSSIBLY GO JUST WITH A HEAVY SNOW WARNING FOR THE NORTH...BUT WILL STICK WITH JUST A WINTER STORM WARNING TO KEEP IT SIMPLER. ALSO THERE COULD POSSIBLY BE SOME SLEET MIXING IN FARTHER NORTH IF THE MODELS ARE OFF ON THE TRACK. THIS STORM IS DIFFERENT FROM PREVIOUS STORMS THIS WINTER IN A FEW WAYS. FIRST...THERE IS MUCH COLDER AIR IN PLACE...AND THIS SHOULD ENSURE GOOD RATIOS OF LIQUID TO SNOW AND ALSO ALLOW FOR ALL SNOW AT THE ONSET. MISSING IS THE STRONG SUBTROPICAL RIDGE OVER THE BAHAMAS THAT WAS PRESENT DURING PREVIOUS STORMS. THIS RIDGE WAS LIKELY PART OF THE PROBLEM WITH THE MODELS BEING TOO FAR SOUTH ON PREVIOUS STORMS WITH THE LOW. SINCE THERE IS A MUCH COLDER AIRMASS IN PLACE...IF THE MODELS ARE TOO FAR SOUTH THIS TIME...AT LEAST SIGNIFICANT SNOW COULD STILL TAKE PLACE SINCE IT WILL BE COLDER. ALSO THIS TIME...THERE IS NOT EXPECTED TO BE SIGNIFICANT WARM SECTOR CONVECTION IN THE SOUTHEAST. THIS CONVECTION LAST TIME PROBABLY ROBBED INDIANA OF THE DEEP MOISTURE FLOW. FURTHER OUT PAST THE STORM...DID NOT MAKE MANY CHANGES TO THE EXTENDED FORECAST. HIGH PRESSURE WILL BUILD IN BEHIND THE STORM FOR WEDNESDAY. A NEW STRONG SYSTEM STARTS TO DIG IN THE ROCKIES ON THURSDAY AND SENDS TEMPERATURES UPWARDS HERE. NEXT CHANCE FOR PRECIP LOOKS TO BE FRIDAY...AND THEN POSSIBLY ANOTHER WINTER HEADACHE THIS WEEKEND ALTHOUGH THE CURRENT GFS SHOWS THE NEXT SYSTEM STAYING WELL SOUTH...OVER THE GULF COAST. && .AVIATION... DISCUSSION FOR 06Z TAFS EXPECT MID CLOUDS AROUND BKN090 TO PERSIST OVERNIGHT WITH WINDS AROUND 10KT MOST SITES. AS NEXT SYSTEM APPROACHES FROM THE SW DURING THE DAY ON MONDAY CIGS WILL GRADUALLY LOWER BUT SHOULD REMAIN VFR THRU 00Z. VERY DRY ATMS SHOULD INHIBIT PRECIP FROM REACHING THE GROUND UNTIL AROUND 00Z AT HUF/BMG AND A FEW HOURS LATER AT LAF/IND. WITH VERY COLD TEMPS TO START OFF WITH...PRECIP WILL BE SNOW. DID NOT GET TOO DETAILED SINCE PRECIP WILL BE IN LAST 6 HOURS OF TAF PD...BUT DID GO MVFR VSBYS AND LOW VFR TO MVFR CIGS IN -SN. CONDITIONS WILL DETERIORATE AFT 06Z MON NIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY FOR INZ037-039>042-045>049-053>057-060>065-067>072. SNOW ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY FOR INZ021-028>031-035-036-038-043-044-051-052. && AVIATION...CS/SH PUBLIC...JOHNSON
Hazardous weather outlook, Feb 10, 10:31 PM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1031 PM EST SUN FEB 10 2008 INZ044>049-051>057-060>065-067>072-111100- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1031 PM EST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. BITTERLY COLD AIR WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT. TEMPERATURES WILL BOTTOM OUT IN THE SINGLE DIGITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. A WINTER STORM WATCH HAS BEEN ISSUED FOR MONDAY NIGHT AND TUESDAY. THERE IS A POTENTIAL OF 6 INCHES OF SNOW OR MORE AND SIGNIFICANT AMOUNTS OF FREEZING RAIN. .SPOTTER INFORMATION STATEMENT... WINTER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE ACCUMULATIONS MONDAY NIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>043-111100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- 1031 PM EST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. BITTERLY COLD AIR WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT. TEMPERATURES WILL BOTTOM OUT AROUND ZERO. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER STORM WATCH HAS BEEN ISSUED FOR MONDAY NIGHT AND TUESDAY. THERE IS A POTENTIAL OF 6 INCHES OF SNOW OR MORE AND SIGNIFICANT AMOUNTS OF FREEZING RAIN. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WINTER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW OR ICE ACCUMULATIONS MONDAY NIGHT AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 4:13 AM EST | Snow Advisory | IND | Boone, Carroll, Clay, Clinton, Delaware, Fountain and 16 more | 24 hr |
Nearby
Winter Storm Warnings in Indiana, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.